Steroids gave me perioral dermatitis, so I needed an antibiotic. After a failed second choice topical, I was prescribed doxycycline hyclate, which I did not want. Anyway, I have been getting much sicker, which cannot all be blamed on the antibiotic; one of my symptoms wasn't in line with all the other things that plague me, however. Severe muscle cramps that woke me at night and left painful tight muscles visited me at night and then during the day. Eventually I looked at a more in depth list of side effects, and sure enough severe, though rare, cramping was listed. I believe it made me weaker, too. Of interest for sure is that dysphagia is listed as a side effect! My PCP and neuro nurse believed my hunch, and stopping the drug has resulted in a gradual lessening of those symptoms, though the muscle soreness resulting from cramping remains. Be careful if you are prescribed this drug!!! I know we are all different, but dysphasia is not a side effect to fool with.
Posts You May Be Interested In
Background: I am about 8 months newly diagnosed with ocular MG. My symptoms were managed until a month ago, when I had a relentless week of constant double vision. Felt like I was walking around cross eyed. My daily dose of Mestinon was doubled to 120mg 3xs a day. It only lightly suppressed the issue. And so I began my first ever course of prednisone. I am barely 2 weeks in, on 20mg a day...
I was just diagnosed 3 weeks ago. At 1st I was really relieved. I still am very relieved and excited to start to feel better. I just started on testimony 3x a day. At 1st I felt better. Now I feel like Mestinon is like a morphine drip. I take it, feel relief for a while and then out of nowhere, BOOM, I get hit by a train, repeat cycle. My arms feel like they are going to fall off, my legs feel...